Missouri, 2006Damaging Wind in Missouri, July 4, 2006
July 4, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 4, 2:42 AM CST, 9 hours 3 minutes earlier.
Area forecast discussion, Jul 4, 2:42 AM CST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
342 AM CDT TUE JUL 4 2006
.DISCUSSION...
MAIN FORECAST ISSUES REMAIN CHANCES FOR THUNDERSTORMS TODAY AND
WEDNESDAY.
LATEST WATER VAPOR IMAGERY DEPICTS AN UPPER-LEVEL LOW OVER THE
ONTARIO PROVINCE OF CANADA...WITH AN UPPER-LEVEL RIDGE OVER THE
WESTERN UNITED STATES. AT THE SURFACE...A FRONTAL BOUNDARY WAS
DRAPED FROM THE GREAT LAKES TO THE CENTRAL PLAINS.
THE UPPER LOW OVER ONTARIO IS EXPECTED TO SLIDE SOUTHEAST INTO
SOUTHERN QUEBEC OVER THE NEXT 24 HOURS...WHILE THE RIDGE BUILDS OVER
THE WESTERN UNITED STATES. THIS AMPLIFYING UPPER-LEVEL PATTERN WILL
PLACE THE FORECAST AREA IN INCREASING NORTHWEST FLOW THROUGH
WEDNESDAY. AS RESULT...THE COLD FRONT IS EXPECTED TO PUSH INTO THE
REGION BY TONIGHT...EVENTUALLY DROPPING SOUTH OF THE AREA ON
WEDNESDAY.
POOLING OF MOISTURE ALONG AND AHEAD OF THE FRONT COMBINED WITH
MODERATE INSTABILITY AND UPPER-LEVEL SHORTWAVE ENERGY WILL INCREASE
CHANCES FOR THUNDERSTORMS OVER THE LOWER OHIO AND MID MISSISSIPPI
RIVER VALLEYS TODAY AND TONIGHT. WHILE A FEW OF THE STORMS MAY
APPROACH SEVERE LEVELS...A WIDESPREAD OUTBREAK IS NOT EXPECTED DUE
TO RELATIVELY WARM TEMPERATURES AND WEAK WINDS FIELDS ALOFT.
BY WEDNESDAY...THE POTENTIAL FOR THUNDERSTORMS WILL BE GREATEST OVER
SOUTHERN SECTIONS OF THE AREA. THE ACTIVITY SHOULD COME TO AN END BY
LATE WEDNESDAY AFTERNOON OR EVENING AS THE FRONT SHIFTS FAR ENOUGH
TO OUR SOUTH.
DRIER AND COOLER TEMPERATURES ARE STILL EXPECTED THURSDAY AND FRIDAY
AS HIGH PRESSURE BUILDS IN. AN UPPER-LEVEL RIDGE WILL BECOME
ESTABLISHED OVER THE MIDDLE OF THE NATION OVER THE WEEKEND...
RESULTING IN A MODERATION IN TEMPERATURES TO MORE SEASONABLE VALUES.
THE NEXT CHANCE OF PRECIPITATION APPEARS TO BE EARLY NEXT WEEK...
ALTHOUGH THE CURRENT FORECAST IS DRY BEYOND WEDNESDAY NIGHT AT THIS
POINT. THIS IS MORE RELEVANT FOR THE NEXT FORECAST PACKAGE.
MOS TEMPERATURES WERE FAIRLY SIMILAR AND REASONABLE...SO CONTINUED
TO FOLLOW CLOSELY. THIS RESULTED IN LITTLE CHANGE TO GOING FORECAST
VALUES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
RJP
Hazardous weather outlook, Jul 4, 3:33 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CDT TUE JUL 4 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
433 AM CDT TUE JUL 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS AN INCREASING POTENTIAL FOR THUNDERSTORMS TODAY AND
TONIGHT. STORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON AND
EVENING. MARGINALLY SEVERE HAIL AND WIND GUSTS WILL BOTH BE
POSSIBLE WITH THE STRONGEST ACTIVITY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CONTINUING CHANCE OF THUNDERSTORMS ON WEDNESDAY...WITH
THE BEST CHANCES SHIFTING INTO SOUTHERN SECTIONS OF MISSOURI AND
KENTUCKY BY AFTERNOON. THE CHANCE FOR THUNDERSTORMS SHOULD COME TO
AN END ACROSS THE ENTIRE REGION WEDNESDAY EVENING. A FEW STRONG
STORMS ARE POSSIBLE...BUT NO SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED..SPOTTERS SHOULD
MONITOR THE LATEST FORECASTS AND UPDATES IN CASE LOCALIZED
ACTIVATION IS REQUESTED THIS AFTERNOON OR EVENING.
RJP
Thunderstorm Wind, Bollinger
- When
- July 4, 11:45 AM CST
- Where
- Bollinger County, Scopus
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.400, -89.933
Numerous trees were blown down. One tree landed across a home. Buildings were reportedly damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, July 4, 20061 death · 4 injured · 1 event
- Hail in Washington, July 4, 2006$28 million · 1.25 in hail · 3 events
- Hail and Damaging Wind in Washington, July 4, 2006$4.2 million · 1.25 in hail · 2 events
- Damaging Winds in Maryland, July 4, 2006$1.5 million · 55 kt wind · 11 events
- Tornadoes and Damaging Winds in Colorado, July 4, 2006$1.0 million · F0 · 4 events
- Hail and Damaging Winds in Virginia, July 4, 2006$360,000 · 1 in hail · 20 events
- Flash Flood and Hail in Virginia, July 4 to 5, 2006$242,000 · 70 kt wind · 26 events
- Flash Flooding in Texas, July 4, 2006$500,000 · 7 events
- Hail and Damaging Winds in Massachusetts, July 4, 2006$290,000 · 1.75 in hail · 4 events
- Damaging Wind in New Jersey, July 4, 20069 injured · 52 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, July 4, 2006$200,000 · 60 kt wind · 4 events
- Damaging Winds in District of Columbia, July 4, 2006$215,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523845.